MAUDE Adverse Event Report: LAKE REGION MEDICAL PREFORM GUIDEWIRE-SAFARI2; WIRE GUIDE

LAKE REGION MEDICAL PREFORM GUIDEWIRE-SAFARI2; WIRE GUIDE
Model Number H74939706JPNXS1
Medical Device Problem Codes Flaked (1246); Material Integrity Problem (2978)
Health Effect - Clinical Code Cardiac Perforation (2513)
Date of Event 10/27/2021
Type of Reportable Event Death
Event or Problem Description
Damage has occurred.Was there any appearance abnormality before use? no.At what position and what kind of damage was observed? the shaft coating was lifted at a position around the a valve when lv was inserted before reaching the tip curve.Additional information and images received on november 2, 2021: after implant(release) sapien, the physician attempt to perform post-dilation using a balloon.However, there was resistance near the front of the valve.When the physician pushed the product, the tip of the wire caused a perforation in the left ventricle.After that, emergency surgery was performed, and the patient survived but became brain dead.As a side note, there was no wire resistance when advancing sapien.In addition, there was no resistance when removing.
 
Additional Manufacturer Narrative
The device was not available at the time of this report; therefore, no physical analysis of the product can be performed.A review of the device history records of the specimen device does not present any indication of manufacturing defect or anomaly that could have impacted on the event as reported.During manufacturing the production operators are instructed to 100% visually inspect for any obvious defect prior to shipment.The images received appear to present an offset/overlapping coil condition at an unknown location on the wire shaft.As indicated in the device instructions for use (dfu) instructions for use section, "maintain wire position while tracking or advancing a catheter or device over the wire." additionally, as indicated in the device instructions for use (dfu) warnings section: do not torque this guidewire.When advancing or removing the guidewire, always use fluoroscopic guidance with radiographic equipment that provides high-resolution images.Never position the guidewire blindly, as this may result in misplacement, dissection or perforation.Exercise care in handling of the guidewire during a procedure to reduce the possibility of accidental breakage, bending, kinking, or coil separation.Never advance the guidewire against resistance without first determining the reason for resistance under fluoroscopy.Excessive force against resistance may result in damage to the catheter or vessel/organ.Care should be taken when advancing the guidewire after device deployment.At this time, it is not possible to assign a definitive root cause for the event as reported.Based on the information provided to date, it appears that clinical and/or procedural factors may have impacted on the event as reported.The patient information and the initial reporter's first name were not provided at the time of this report.A follow up medwatch report will be submitted upon completion of the investigation.
 
Event or Problem Description
 
Additional Manufacturer Narrative
 
Additional Manufacturer Narrative
This follow up report is being filed due to additional information received on december 8, 2021.As received, the specimen consisted of one-1 each safari2 275cm xsml crv; returned coiled, loose, accompanied by the balloon catheter and double-bagged within "zip-lock" style poly biohazard pouches.A review of the device history records of the specimen device does not present any indication of manufacturing defect or anomaly that could have impacted on the event as reported.During manufacturing and packaging of this product the operators are instructed to 100% visually inspect for any obvious defect prior to shipment.The history records indicate this product was final inspection tested at lake region medical and was determined to be acceptable.The specimen presented extensive offset/overlapping coil damage over the distal 180cm, resulting in localized oversized diameters to.04625" with scraped/frayed ptfe coating in the coil damage regions, and multiple bends of varying severity and frequency.It was reported that there was no appearance abnormality prior to use.Based on the information provided to date, the cause of the guidewire damage cannot be determined.As indicated in the device instructions for use (dfu) instructions for use section, "maintain wire position while tracking or advancing a catheter or device over the wire." additionally, as indicated in the device instructions for use (dfu) warnings section: do not torque this guidewire.When advancing or removing the guidewire, always use fluoroscopic guidance with radiographic equipment that provides high-resolution images.Never position the guidewire blindly, as this may result in misplacement, dissection or perforation.Exercise care in handling of the guidewire during a procedure to reduce the possibility of accidental breakage, bending, kinking, or coil separation.Never advance the guidewire against resistance without first determining the reason for resistance under fluoroscopy.Excessive force against resistance may result in damage to the catheter or vessel/organ.Care should be taken when advancing the guidewire after device deployment.Additional information received indicated the companion balloon was advanced against resistance; there was no report of wire resistance within the sapien device.Our investigation was unable to confirm that the product did not meet specification prior to shipment.The investigation concluded that the product met specification at the time of shipment.At this time, it is not possible to assign a definitive root cause for the event as reported.Based on the information provided, it appears that clinical and/or procedural factors may have impacted on the event as reported.If any further relevant information is provided, a follow up medwatch report will be submitted.
 
Additional Manufacturer Narrative
Device evaluation: as received, the specimen consisted of one-1 each safari2 275cm xsml crv; returned coiled, loose, accompanied by the balloon catheter and double-bagged within "zip-lock" style poly biohazard pouches.A review of the device history records of the specimen device does not present any indication of manufacturing defect or anomaly that could have impacted on the event as reported.During manufacturing and packaging of this product the operators are instructed to 100% visually inspect for any obvious defect prior to shipment.The history records indicate this product was final inspection tested at lake region medical and was determined to be acceptable.The specimen presented extensive offset/overlapping coil damage over the distal 180cm, resulting in localized oversized diameters to.04625" with scraped/frayed ptfe coating in the coil damage regions, and multiple bends of varying severity and frequency.As indicated in the device instructions for use (dfu) instructions for use section, "maintain wire position while tracking or advancing a catheter or device over the wire." additionally, as indicated in the device instructions for use (dfu) warnings section: ·do not torque this guidewire.·when advancing or removing the guidewire, always use fluoroscopic guidance with radiographic equipment that provides high-resolution images.Never position the guidewire blindly, as this may result in misplacement, dissection or perforation.·exercise care in handling of the guidewire during a procedure to reduce the possibility of accidental breakage, bending, kinking, or coil separation.·never advance the guidewire against resistance without first determining the reason for resistance under fluoroscopy.Excessive force against resistance may result in damage to the catheter or vessel/organ.Care should be taken when advancing the guidewire after device deployment" our investigation was unable to confirm that the product did not meet specification prior to shipment.The investigation concluded that the product met specification at the time of shipment.At this time, it is not possible to assign a definitive root cause for the event as reported.Based on the information provided, it appears that clinical and/or procedural factors may have impacted on the event as reported.If there is any further relevant information provided, a follow up medwatch report will be submitted.

Brand Name
PREFORM GUIDEWIRE-SAFARI2
Common Device Name
WIRE GUIDE
Manufacturer (Section D)
LAKE REGION MEDICAL
340 lake hazeltine drive
chaska MN 55318
Manufacturer (Section G)
LAKE REGION MEDICAL
340 lake hazeltine drive
chaska MN 55318
Manufacturer Contact
sharon seifert
340 lake hazeltine drive
chaska, MN 55318
MDR Report Key12843831
Report Number2126666-2021-00050
Device Sequence Number19906631
Product Code DQX
UDI-Device Identifier10816349012331
UDI-Public10816349012331
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K151244
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/14/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/14/2024
Device Model NumberH74939706JPNXS1
Device Catalogue Number493970JPNXS
Device Lot Number6263488
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/24/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/29/2021
Supplement Date Received by Manufacturer11/24/2021
12/08/2021
Initial Report FDA Received Date11/19/2021
Supplement Report FDA Received Date12/01/2021
12/14/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/15/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization; Death;
Patient Age83 YR
Patient SexFemale